Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 196, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 10, 2011, 4:58 PM CDT for 4 counties in Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 4:58 PM CDT (21:58 UTC)
- Expired
- Aug 10, 2011, 5:34 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Houston County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WUUS52 KTAE 102158 SVRTAE ALC031-045-061-069-102245- /O.NEW.KTAE.SV.W.0196.110810T2158Z-110810T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 458 PM CDT WED AUG 10 2011 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA... SOUTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA... NORTH CENTRAL GENEVA COUNTY IN SOUTHEAST ALABAMA... EXTREME WEST CENTRAL HOUSTON COUNTY IN SOUTHEAST ALABAMA... * UNTIL 545 PM CDT * AT 451 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ENTERPRISE...AND ALSO NEAR COPPINVILLE...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COOL SPRINGS AND CAIRNS AAF BY 505 PM CDT... CLAYHATCHEE BY 510 PM CDT... BELLWOOD BY 520 PM CDT... HIGH BLUFF BY 530 PM CDT... 6 MILES WEST OF BALD HILL BY 535 PM CDT... HENDRIX CROSSROAD...HARTFORD...DUNDEE AND OAK GROVE BY 540 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3113 8558 3106 8586 3134 8590 3139 8576 TIME...MOT...LOC 2157Z 340DEG 16KT 3129 8580 $$ 18-WOOL
1 follow-up statement
831 WWUS52 KTAE 102234 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 534 PM CDT WED AUG 10 2011 ALC031-045-061-069-102244- /O.CAN.KTAE.SV.W.0196.000000T0000Z-110810T2245Z/ COFFEE AL-DALE AL-GENEVA AL-HOUSTON AL- 534 PM CDT WED AUG 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL HOUSTON...NORTH CENTRAL GENEVA...SOUTHWESTERN DALE AND SOUTHEASTERN COFFEE COUNTIES IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3113 8558 3106 8586 3134 8590 3139 8576 TIME...MOT...LOC 2234Z 340DEG 16KT 3114 8573 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:10 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 10, 3:10 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 410 PM EDT WED AUG 10 2011 .SYNOPSIS...WITH A STRONG SURGE OF DRY AIR STILL SITUATED FROM SOUTH CENTRAL GEORGIA DOWN INTO THE EASTERN FLORIDA BIG BEND ALL SHOWERS TODAY HAVE BEEN SITUATED ALONG OR JUST OFF THE FLORIDA GULF COAST. THE SEA BREEZE WAS RATHER WEAK TODAY WITH STRONG NORTHERLY FLOW AND RELATIVE STABLE AIR OVER THE LAND. && .SHORT TERM...VAPOR IMAGERY SHOWS ANOTHER SHORTWAVE OVER THE CENTRAL PLAINS MAKING ITS WAY SOUTHEAST. THIS HAS PRODUCED A STRONG CLUSTER OF STORMS EAST OF THE MISSISSIPPI RIVER VALLEY THIS AFTERNOON. MODEL RUNS ARE SHOWING THIS PRODUCING SHOWERS AND STORMS TOMORROW FOR THE NORTHWESTERN PORTIONS OF OUR REGION. THE SYSTEM IS NOT EXPECTED TO BE STRONG AS THE AIRMASS ISN'T PARTICULARLY FAVORABLE FOR STRONG TO SEVERE STORMS. WITH SCATTERED COVERAGE EXPECTED...POPS ARE ONLY AT 30 PERCENT FROM ALBANY AND TALLAHASSEE OVER TO OUR WESTERN MOST REGIONS. 40 PERCENTS ARE PUT IN PLACE FOR DOTHAN AND PANAMA CITY WHERE EARLY MORNING CONVECTION AT THE COAST COULD BECOME ENHANCED WITH THIS SHORTWAVE PRODUCING MORE STORM COVERAGE BY MIDDAY. FOR FRIDAY MODELS ARE NOT IN AGREEMENT...AS THE NAM SHOWS THE MOISTURE IN THIS SYSTEM LINGERING PRODUCING MUCH HIGHER POPS THAN THE GFS. HOWEVER WITH DRIER AIR STILL IN PLACE FROM THE PREVIOUS SYSTEM THAT MOVED THROUGH ON TUESDAY MAV GUIDANCE WAS PREFERRED. THUS POPS IN THE EAST ARE RAISED ONLY TO 30 PERCENT AT CROSS CITY VALDOSTA AND TALLAHASSEE AND ONLY 20 PERCENT FOR THE REST OF THE AREA. FRIDAY IS ALSO PROVING TO BE THE START OF A MUCH HOTTER FORECAST PERIOD...AS TEMPERATURES ARE NEAR 100 FOR MOST PLACES. .LONG TERM...(FRIDAY NIGHT THROUGH NEXT WEDNESDAY)...AMPLIFICATION OF THE LONG WAVE PATTERN IS STILL BEING ADVERTISED BY LATEST COMPUTER MODEL GUIDANCE. THIS WILL PLACE A TROUGH OVER THE EAST COAST OF THE UNITED STATES BY SUNDAY NIGHT. ASSOCIATED WITH THIS TROUGH IS A SURFACE FRONT THAT WILL PUSH INTO THE AREA ON SUNDAY. MODELS DIFFER SOME ON THE DETAILS OF THIS FRONT MOVING THROUGH OUR AREA. NONETHELESS...UNSETTLED CONDITIONS ARE A GOOD POSSIBILITY FOR THE LATER HALF OF THE WEEKEND INTO MONDAY. IMPROVING CONDITIONS EXPECTED ON TUESDAY. && .MARINE...WINDS AND SEAS WILL REMAIN ELEVATED THIS EVENING BUT WILL STAY BELOW CAUTIONARY CRITERIA. EXPECT THESE ELEVATED WINDS AND SEAS TO SUBSIDE INTO THURSDAY AS WEAK HIGH PRESSURE BECOMES MORE ESTABLISHED ACROSS THE MARINE AREA. RELATIVELY LOW WINDS AND SEAS ARE EXPECTED INTO THE WEEKEND WITH ONLY A SLIGHT INCREASE EXPECTED BY THE FIRST OF THE WEEK. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD NEARLY ALL OF THE TRI-STATE AREA...AS DRIER AIR CONTINUES TO SPREAD SOUTH THIS AFTERNOON. ENOUGH LOW LEVEL MOISTURE REMAINS FOR SCATTERED CU AT AROUND 4-5 THOUSAND FEET DURING THE AFTERNOON...AS A RESULT OF STRONG HEATING. HOWEVER THE BRISK NORTHWEST FLOW WILL HELP KEEP SHOWER AND THUNDERSTORM ACTIVITY TO A MINIMUM...CONFINED MAINLY NEAR THE COASTAL AREAS...AND MOST NUMEROUS ACROSS WESTERN PORTIONS OF THE EASTERN FLORIDA PANHANDLE. PATCHES OF MVFR VISIBILITIES IN FOG WILL DEVELOP A FEW HOURS BEFORE SUNRISE ACROSS POSITIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND SOUTHEAST ALABAMA. WINDS WILL BE NORTHWEST AROUND 10 KNOTS DURING THE DAYTIME...DIMINISHING AT NIGHT. && .FIRE WEATHER...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD NEARLY ALL OF THE TRI-STATE AREA...AS DRIER AIR CONTINUES TO SPREAD SOUTH THIS AFTERNOON. ENOUGH LOW LEVEL MOISTURE REMAINS FOR SCATTERED CU AT AROUND 4-5 THOUSAND FEET DURING THE AFTERNOON...AS A RESULT OF STRONG HEATING. HOWEVER THE BRISK NORTHWEST FLOW WILL HELP KEEP SHOWER AND THUNDERSTORM ACTIVITY TO A MINIMUM...CONFINED MAINLY NEAR THE COASTAL AREAS...AND MOST NUMEROUS ACROSS WESTERN PORTIONS OF THE EASTERN FLORIDA PANHANDLE. PATCHES OF MVFR VISIBILITIES IN FOG WILL DEVELOP A FEW HOURS BEFORE SUNRISE ACROSS POSITIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND SOUTHEAST ALABAMA. WINDS WILL BE NORTHWEST AROUND 10 KNOTS DURING THE DAYTIME...DIMINISHING AT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 97 75 98 77 / 10 30 20 30 10 PANAMA CITY 78 93 79 94 80 / 30 40 30 30 20 DOTHAN 75 95 75 97 76 / 20 40 30 20 10 ALBANY 72 98 75 97 75 / 10 30 20 20 10 VALDOSTA 71 98 74 96 73 / 10 20 20 30 10 CROSS CITY 73 95 75 97 75 / 20 20 30 30 20 APALACHICOLA 77 93 78 94 79 / 30 30 30 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...LERICOS AVIATION/FIRE WEATHER...DUVAL REST OF DISCUSSION...HERSEY/GODSEY
Hazardous weather outlook, Aug 10, 3:12 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 412 AM EDT WED AUG 10 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 412 AM EDT WED AUG 10 2011 /312 AM CDT WED AUG 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... IT WILL BE MUCH DRIER TODAY WITH ONLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...MAINLY OVER NORTH FLORIDA. IT WILL BE HOT WITH AFTERNOON TEMPERATURES IN THE UPPER 90S AND HEAT INDICES GENERALLY BETWEEN 105 AND 109 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE LESS THAN SEASONAL NORMALS THROUGH MOST OF THE EXTENDED PERIOD. HOWEVER...TEMPERATURES WILL CONTINUE ABOVE SEASONAL LEVELS... ESPECIALLY THURSDAY AND FRIDAY WHERE WE MAY SEE SEVERAL INLAND LOCATIONS REACH OR EXCEED THE CENTURY MARK. HEAT INDICES WILL PUSH NEAR OR ABOVE 110 DEGREES FOR BOTH OF THOSE DAYS AND A HEAT ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
In the hours before
Special weather statement, Aug 10, 2:19 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT WED AUG 10 2011
FLZ008-108-101945-
CENTRAL WALTON FL-SOUTH WALTON FL-
219 PM CDT WED AUG 10 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN WALTON
COUNTY...
* UNTIL 245 PM CDT
AT 218 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHEAST OF SEMINOLE...OR NEAR BLUE MOUNTAIN
BEACH...MOVING SOUTH AT 20 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3041 8633 3041 8628 3043 8626 3043 8623
3039 8613 3041 8613 3043 8617 3046 8614
3037 8599 3028 8599 3027 8597 3026 8601
3032 8615 3036 8633
TIME...MOT...LOC 1919Z 345DEG 16KT 3034 8621
38-GODSEY/HARRIGANNearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.